What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 24, 5:45 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, May 24, 5:45 PM CST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
645 PM CDT Sun May 24 2020
.AVIATION /00Z TAFs/...
The main aviation concern for the 00Z TAFs centers around timing
of TSRA at all terminals tonight.
Area radars shows thunderstorms rapidly developing along the Rio
Grande this evening with a secondary area of development along
Interstate 10 in between SAT and HOU as a shortwave trough lifts
out of northern Mexico. TSRA along the Rio Grande are expected to
grow upscale into a larger complex through the evening hours,
reaching LRD and COT by 04Z. Increasing forcing from the
aforementioned trough has already resulted in smaller TSRA
development near COT and terminal impacts are expected to occur
shortly. TSRA will be capable of straight-line winds in addition
to large hail and IFR or LIFR visibilities from locally heavy
rain. Expect the TSRA cluster to propagate from west to east
towards ALI and CRP after 06Z with improving conditions at these
terminals behind TSRA passage.
The secondary cluster of TSRA noted along Interstate 10 may
propagate towards the south through the evening hours as outflow
has begun to surge southward and VCT may see an initial round of
TSRA activity before the Rio Grande storms arrive before 12Z.
Overnight rainfall and a weakness in the wind field may result in
temporary MVFR ceilings and visibilities developing before mixing
out mid-morning. SHRA may redevelop near COT/LRD closer to 17Z
from diurnal heating with VFR conditions and southeast winds 10-15
knots with gusts 20-25 knots throughout the afternoon. Another
TSRA cluster may approach the South Texas terminals after 00Z
Tuesday.
&&
.PREV DISCUSSION... /Issued 409 PM CDT Sun May 24 2020/
SHORT TERM (Tonight through Monday night)...
An upper level disturbance is expected to approach the CWA
tonight and combine with high CAPE (2500-3500 J/kg per NAM
deterministic), above normal PWAT values, and significant 0-6km
vertical shear, to generate strong to possibly severe convection
tonight. Concur with SPC with respect to a Slight Risk overnight.
HREF output suggest convection could occur between 00z and 12z
Monday. Anticipate an MCS to move across the region and thus will
likely move across the CWA in 1/2 the time, yet unsure of the
specific timing. Monday, anticipate isolated/scattered convection
during the afternoon. Monday night, deterministic output predicts
another yet stronger upper disturbance to enter the CWA after 00z
Tuesday. Expect another period of scattered to numerous showers
over the CWA. Water levels may reach the threshold for coastal
flooding during the next high tide. However, convection
overnight/early Monday may disrupt necessary wind forcing. The
PETSS suggests that maximum water levels may occur just below the
threshold. Nevertheless, will defer to later shifts to decide on
possible CFW issuance.
LONG TERM (Tuesday through Sunday)...
Remaining quite active at the beginning of the extended period
Tuesday morning as a closed low develops over north Texas and a weak
frontal boundary slides across the region. Moisture convergence
along this boundary, steep lapse rates and moderate instability are
all expected to contribute to the formation of an MCS northwest of
the area late Monday night that will push across South Texas Tuesday
morning. Given these factors, along with a weak cap in place,
scattered to numerous showers and thunderstorms will remain likely
through early Tuesday afternoon, with some of the storms becoming
strong to severe at times. Therefore, both SPC and WPC have
maintained the region under a Marginal Risk for severe weather and
excessive rainfall respectively mainly for the aforementioned time
frame. The convective line is forecast to move offshore by Tuesday
afternoon, and drier air will filter in from the north as a surface
high pressure builds over central Texas. Mostly dry conditions can
be expected Tuesday night through possibly Wednesday night, but
slight to chance PoPs will remain in the forecast through next
weekend as the closed low meanders across the state sending a few
weak impulses into the region which will combine with the available
moisture and instability to produce some showers/storms. Otherwise,
mostly cloudy skies and below to near normal high temperatures will
continue through Sunday next week.
MARINE...
Scattered/numerous showers and thunderstorms overnight/Monday.
In response to a strong upper level disturbance,
scattered/numerous showers and thunderstorms expected again Monday
night. A weak to moderate onshore flow will persist through
midweek with daily chances for thunderstorms. Winds may briefly
turn northeast Tuesday afternoon behind a weak frontal boundary,
before weak offshore winds arrive on Wednesday. Scattered to
numerous thunderstorms, some severe, will be possible Tuesday.
Isolated to scattered showers will continue through the week and
into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 74 87 71 83 69 / 60 50 60 70 30
Victoria 71 86 69 83 67 / 70 60 60 70 30
Laredo 72 90 71 86 69 / 70 20 60 50 20
Alice 71 90 70 85 67 / 70 40 70 70 30
Rockport 76 87 73 84 72 / 70 60 60 70 40
Cotulla 69 90 68 86 67 / 70 30 70 50 20
Kingsville 72 90 71 85 68 / 60 40 60 70 30
Navy Corpus 76 85 73 83 73 / 60 60 60 70 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
MSH/98...AVIATION
Hazardous weather outlook, May 24, 8:40 PM CST, 2 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
940 PM CDT Sun May 24 2020
TXZ229>234-239>247-342>347-442-443-447-260245-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
940 PM CDT Sun May 24 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
Numerous thunderstorms tonight. Damaging wind and large hail are
possible tonight in addition to heavy rainfall and minor flooding.
A Severe Thunderstorm Watch is in effect for Duval, La Salle,
McMullen and Webb until midnight.
A Severe Thunderstorm Watch is in effect for Aransas, Bee,
Calhoun, Goliad, Jim Wells, Kleberg, Live Oak, Nueces, Refugio,
San Patricio and Victoria until 4 AM CDT.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous thunderstorms are possible again on Monday
night with heavy rainfall the greatest threat. The risk for
flooding will continue through the week as additional rounds of
storms develop at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight. Please relay any
information about observed severe weather to the NWS while
following all local, state and CDC guidelines.
GMZ230-235-250-255-270-275-260245-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
940 PM CDT Sun May 24 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for the Bays and
Nearshore waters until 4 AM CDT.
Numerous thunderstorms with damaging wind, frequent lightning and
large hail are possible tonight
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous thunderstorms are likely early Memorial Day
morning and again Tuesday morning, before becoming isolated to
scattered through the rest of the week. Some storms Memorial Day
and Tuesday may be strong to severe with gusty winds and hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TE
In the hours before
Special weather statement, May 24, 6:26 PM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
726 PM CDT Sun May 24 2020
TXZ229-239-250115-
Webb-La Salle-
726 PM CDT Sun May 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEBB AND
WESTERN LA SALLE COUNTIES...
At 726 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Catarina to La Esperanza Ranch
Airport. Movement was northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cotulla, Encinal, Artesia Wells, Woodward, La Esperanza Ranch Airport
and Chaparral Wildlife Management Area.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 9969 2820 9940 2864 9940 2839 9909
2806 9919 2796 9958 2817 9971
TIME...MOT...LOC 0026Z 220DEG 15KT 2836 9954 2808 9954
HuffmanSpecial weather statement, May 24, 6:34 PM CST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
734 PM CDT Sun May 24 2020
TXZ239-250115-
Webb-
734 PM CDT Sun May 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 734 PM CDT, a strong thunderstorm was located 17 miles west of
Columbia Bridge, or 36 miles northwest of Laredo, moving north at 25
mph.
Wind gusts of 50 to 55 mph are possible with this storm and will
likely be felt well ahead of the thunderstorm.
Locations impacted include...
Las Tiendas and Chupadera Ranch Airport.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Corpus Christi.
LAT...LON 2820 9973 2781 9947 2773 9979 2778 9982
2776 9984 2779 9985 2780 9988 2784 9988
2788 9991 2791 9990 2794 9994 2798 9993
2800 9999 2807 10002 2809 10005 2815 10009
2817 10016 2820 10021
TIME...MOT...LOC 0034Z 196DEG 20KT 2781 10000
HuffmanSpecial weather statement, May 24, 9:44 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1044 PM CDT Sun May 24 2020
TXZ230>233-239>241-243-244-250430-
Live Oak-Jim Wells-Inland Nueces-Inland San
Patricio-McMullen-Webb-Bee-Duval-Goliad-
1044 PM CDT Sun May 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUVAL...NORTHWESTERN
NUECES...SOUTHEASTERN WEBB...NORTHWESTERN SAN PATRICIO...SOUTHEASTERN
MCMULLEN...CENTRAL GOLIAD...JIM WELLS...LIVE OAK AND BEE COUNTIES...
At 1043 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mineral to near Rancho De La Parita
to 7 miles north of Bruni to near Rio Bravo. Movement was east at 30
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Laredo, Alice, Beeville, Mathis, San Diego, Freer, George West,
Goliad, Three Rivers, Benavides, Choke Canyon, Skidmore, Rio Bravo,
El Cenizo, Orange Grove, Lake City, San Patricio, Midway, United
South High School and Tynan.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2727 9949 2731 9954 2756 9951 2772 9899
2878 9810 2869 9801 2872 9792 2867 9778
2892 9742 2889 9733 2877 9733 2792 9769
2731 9838 2727 9852 2736 9856 2735 9880
2727 9880 2727 9933 2732 9937
TIME...MOT...LOC 0343Z 277DEG 28KT 2860 9793 2805 9824 2753 9880 2737
9941
HuffmanSpecial weather statement, May 24, 10:25 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1125 PM CDT Sun May 24 2020
TXZ231>234-239>247-342>347-442-443-447-250530-
Inland Calhoun-Kleberg Islands-Calhoun Islands-Webb-Coastal San
Patricio-Nueces Islands-Coastal Aransas-Aransas Islands-Live Oak-Jim
Wells-Inland Nueces-Coastal Calhoun-Inland San
Patricio-Victoria-Coastal Refugio-Coastal Nueces-Inland
Refugio-Bee-Coastal Kleberg-Inland Kleberg-Duval-Goliad-
1125 PM CDT Sun May 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN...SOUTHERN
DUVAL...SOUTHEASTERN WEBB...SAN PATRICIO...VICTORIA...JIM WELLS...
REFUGIO...BEE...ARANSAS...NUECES...GOLIAD...SOUTHEASTERN LIVE OAK AND
KLEBERG COUNTIES...
At 1124 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Weesatche to near Skidmore to near
Ben Bolt to 8 miles southeast of Hebbronville High School. Movement
was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Corpus Christi, Victoria, Kingsville, Alice, Portland, Beeville, Port
Lavaca, Robstown, Rockport, Sinton, Falfurrias, Mathis, San Diego,
Port Aransas, Taft, Refugio, Premont, Goliad, Woodsboro and Seadrift.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas. A Severe Thunderstorm Watch also remains in
effect until 400 AM CDT for south central and south Texas.
LAT...LON 2726 9851 2736 9856 2727 9895 2771 9838
2849 9792 2892 9742 2887 9730 2910 9698
2867 9664 2872 9641 2862 9637 2863 9636
2868 9633 2867 9632 2850 9646 2833 9634
2801 9680 2725 9741 2728 9778 2721 9798
TIME...MOT...LOC 0424Z 289DEG 39KT 2879 9743 2831 9763 2761 9807 2724
9856
Huffman